Alert archive / Louisiana / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 651, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Oct 11, 2001, 12:48 PM CDT for Madison Parish, Tensas Parish, Louisiana; Warren County, Mississippi. It was in force for 57 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Oct 11, 2001, 12:48 PM CDT (17:48 UTC)
- Expired
- Oct 11, 2001, 1:45 PM CDT
- In force
- 57 min
- Issued by
- NWS Jackson, MS
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Madison Parish, LA, Tensas Parish, LA, Warren County, MS
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 11, 1:25 PM CDT | Tornado F0 | Tallulah, LA | A tornado was spotted 10 miles east-southeast of Tallulah. The tornado touched down in open fields and then crossed the Mississippi River into Warren County, Mississippi. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 5.8 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5 J/kg
- Mixed-layer CIN
- -125 J/kg
- Mixed-layer LCL
- 653 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 165 m²/s²
- 0-3 km storm-relative helicity
- 230 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
486
WUUS54 KJAN 111748
SVRJAN
LAC065-107-MSC149-111845-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
1248 PM CDT THU OCT 11 2001
THE NATIONAL WEATHER SERVICE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN TENSAS PARISH IN NORTHEAST LOUISIANA
MADISON PARISH IN NORTHEAST LOUISIANA
WARREN COUNTY IN WEST CENTRAL MISSISSIPPI
* UNTIL 145 PM CDT
* AT 1248 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 13 MILES SOUTH OF TALLULAH...MOVING NORTHEAST
AT 40 MPH.
* THE SEVERE THUNDERSTORM WILL...
BE NEAR RICHMOND AT 100 PM CDT
BE NEAR MOUND AT 105 PM CDT
WINDS UP TO 60 MPH ARE LIKELY WITH THIS STORM.
HAIL TO THE SIZE OF DIMES IS LIKELY WITH THIS STORM.
LAT...LON 3221 9134 3210 9117 3245 9085 3245 9097
3254 9106What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 11, 11:15 AM CDT, 1 hour 33 minutes earlier.
Area forecast discussion, Oct 11, 11:15 AM CDT, 1 hour 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 1115 AM CDT THU OCT 11 2001 A QUICK DISCUSSION FOR THE UPDATE. REMOVED ANY MORNING WORDING AND IN A FEW LOCATIONS MENTIONED AFTERNOON TIMING. ALSO LOWERED POPS EVERYWHERE EXCEPT SE. THIS LOCATION HAS BETTER MOISTURE (LIX 12Z SOUNDING) AND THERE ARE SMALL SHOWERS ALREADY MOVING NORTHWARD. THE OTHER MAIN CHANGES ARE FOR THE TONIGHT PERIOD. LOWERED POPS TO TREND ON THE SLOWER TIMING OF THE SYSTEM MOVING INTO/ACROSS THE CWA. I LEFT LIKELY WEST OF THE MS RIVER AS THE LIKELY CONVECTIVE SYSTEM WILL BE BEGINNING TO MOVE INTO THOSE PARISHES. LOWERED POPS EAST OF THE RIVER AS MAIN RAIN AREA SHOULDNT MOVE IN UNTIL AFTER 6 AM. .JAN... MS...NONE. LA...NONE. AR...NONE. 36
In the hours before
Special weather statement, Oct 11, 10:40 AM CDT, 2 hours 8 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 121200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 1040 AM CDT THU OCT 11 2001 ...THUNDERSTORMS... THERE IS A RISK OF SCATTERED SEVERE THUNDERSTORMS OVER EXTREME SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA FOR THIS AFTERNOON. THERE IS A SLIGHT RISK OF ISOLATED SEVERE THUNDERSTORMS OVER MOST OF MISSISSIPPI FOR THIS AFTERNOON AND TONIGHT. THE PRIMARY SEVERE THREAT WILL BE DAMAGING WINDS UP TO 70 MILES AN HOUR AND HAIL TO THE SIZE OF DIMES. ISOLATED TORNADOES WILL BE POSSIBLE OVER EXTREME SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA FOR THIS AFTERNOON. A SLOW MOVING COLD FRONT WILL TRACK ACROSS THE REGION THIS AFTERNOON AND TONIGHT. STRONG THUNDERSTORMS WILL DEVELOP AHEAD OF THE BOUNDARY IN THE MOIST AND UNSTABLE AIRMASS CURRENTLY IN PLACE. ACTIVATION OF HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL MAY BE NECESSARY THIS AFTERNOON OR TONIGHT. ...FLOODING... RAINFALL WILL INCREASE FROM THE WEST TODAY AS A SLOW MOVING COLD FRONT APPROACHES. PERIODS OF HEAVY RAIN ARE POSSIBLE AND MAY CAUSE PONDING OF WATER ON ROADWAYS AND IN LOW LYING AREAS. A SLOW MOVING COLD FRONT WILL APPROACH THE REGION TODAY. THE FRONT WILL MOVE INTO SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA DURING THE LATE AFTERNOON AND INTO WEST MISSISSIPPI THIS EVENING. SHOWERS AND THUNDERSTORMS WILL TRACK TO THE NORTHEAST AHEAD OF THE FRONT TODAY...PRODUCING SLOW MOVING BANDS OF RAIN THAT WILL PERSIST OVER THE SAME AREA FOR AN EXTENDED AMOUNT OF TIME. PERIODS OF HEAVY RAIN MAY RESULT IN STANDING WATER ON ROADWAYS AND IN LOW LYING AREAS. MOTORISTS SHOULD EXERCISE CAUTION WHEN APPROACHING STANDING WATER ON ROADS. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
Local storm report, Oct 11, 12:39 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1239 PM CDT THU OCT 11 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1228 PM 8S BASTROP LA WIND DAMAGE
10/11/01 MOREHOUSE TREES DOWN REPORTED BY
POLICE.The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 11, 12:05 PM CDT | Severe Thunderstorm Warning | JAN | Morehouse | 40 min |
| Oct 11, 12:44 PM CDT | Severe Thunderstorm Warning | JAN | Morehouse | 31 min |
| Oct 11, 1:01 PM CDT | Tornado Warning | JAN | Madison, Tensas | 44 min |
| Oct 11, 9:54 AM CDT | Severe Thunderstorm Warning | JAN | Bolivar | 36 min |
| Oct 11, 1:24 PM CDT | Tornado Warning | JAN | Issaquena | 51 min |
| Oct 11, 1:33 PM CDT | Severe Thunderstorm Warning | JAN | Sunflower, Washington | 42 min |
| Oct 11, 2:15 PM CDT | Severe Thunderstorm Warning | JAN | Issaquena, Sharkey | 45 min |
| Oct 11, 2:30 PM CDT | Tornado Warning | JAN | Yazoo | 45 min |
| Oct 11, 2:49 PM CDT | Tornado Warning | JAN | Humphreys | 41 min |
| Oct 11, 2:57 PM CDT | Tornado Warning | JAN | Holmes | 48 min |
| Oct 11, 3:06 PM CDT | Severe Thunderstorm Warning | JAN | Jefferson Davis | 34 min |
| Oct 11, 3:10 PM CDT | Severe Thunderstorm Warning | JAN | Jefferson | 50 min |
| Oct 11, 3:13 PM CDT | Tornado Warning | JAN | Yazoo | 47 min |
| Oct 11, 3:21 PM CDT | Severe Thunderstorm Warning | JAN | Hinds, Madison | 39 min |
| Oct 11, 3:37 PM CDT | Tornado Warning | JAN | Attala | 43 min |
| Oct 11, 3:42 PM CDT | Severe Thunderstorm Warning | JAN | Claiborne, Copiah | 48 min |
| Oct 11, 3:44 PM CDT | Severe Thunderstorm Warning | JAN | Franklin | 46 min |
| Oct 11, 4:00 PM CDT | Severe Thunderstorm Warning | JAN | Leake | 60 min |
| Oct 11, 4:04 PM CDT | Severe Thunderstorm Warning | JAN | Rankin | 26 min |
| Oct 11, 4:17 PM CDT | Severe Thunderstorm Warning | JAN | Attala | 43 min |
| Oct 11, 4:27 PM CDT | Severe Thunderstorm Warning | JAN | Copiah | 43 min |
| Oct 11, 4:38 PM CDT | Severe Thunderstorm Warning | JAN | Franklin, Lincoln | 67 min |
| Oct 11, 4:39 PM CDT | Severe Thunderstorm Warning | JAN | Choctaw, Winston | 51 min |
| Oct 11, 4:52 PM CDT | Severe Thunderstorm Warning | JAN | Rankin | 23 min |
| Oct 11, 4:58 PM CDT | Severe Thunderstorm Warning | JAN | Scott | 47 min |
| Oct 11, 5:06 PM CDT | Severe Thunderstorm Warning | JAN | Clay | 39 min |
| Oct 11, 5:11 PM CDT | Severe Thunderstorm Warning | JAN | Oktibbeha | 64 min |
| Oct 11, 5:16 PM CDT | Severe Thunderstorm Warning | JAN | Neshoba | 44 min |
| Oct 11, 5:20 PM CDT | Tornado Warning | JAN | Jefferson Davis | 40 min |
| Oct 11, 5:29 PM CDT | Severe Thunderstorm Warning | JAN | Noxubee, Winston | 61 min |
| Oct 11, 5:53 PM CDT | Severe Thunderstorm Warning | JAN | Lowndes | 67 min |
| Oct 11, 6:00 PM CDT | Tornado Warning | JAN | Jefferson Davis | 20 min |
| Oct 11, 6:28 PM CDT | Severe Thunderstorm Warning | JAN | Noxubee | 32 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2001Severe Thunderstorm Warnings in Mississippi, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.